Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 21, 2021, 1:22 AM CDT for Maverick County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 1:22 AM CDT (06:22 UTC)
- Expired
- Jul 21, 2021, 2:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
515
WWUS84 KEWX 210622
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
122 AM CDT Wed Jul 21 2021
TXZ217-210700-
Maverick TX-
122 AM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 200 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Darling, or 8 miles northeast of Quemado, moving
southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quemado, Radar Base, Normandy, Darling and Paloma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2882 10055 2883 10058 2885 10057 2888 10060
2889 10059 2891 10062 2890 10063 2892 10063
2894 10065 2900 10065 2908 10067 2908 10020
2877 10053
TIME...MOT...LOC 0621Z 041DEG 13KT 2903 10052
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 21, 12:45 AM CDT, 37 minutes earlier.
Area forecast discussion, Jul 21, 12:45 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1245 AM CDT Wed Jul 21 2021 .AVIATION.../06Z TAFs/ SHRA will pass in the VCNTY of KSAT and KDRT in the next hour or two before they dissipate. ISOLD/WDLY SCT SHRA/TSRA are possible on Wednesday and have maintained VCSH at the sites while monitoring radar/model trends for updates to go prevailing or mention VCTS/TSRA. VFR flying conditions prevail, however brief MVFR/IFR CIGs/VSBYs are possible in SHRA/TSRA. Prevailing winds will be less than 10 KTs with gusts to 25 KTs in/near SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 237 PM CDT Tue Jul 20 2021/ SHORT TERM (Tonight through Wednesday Night)... Northerly flow aloft has sent the axis of high Pwat values packing into the Gulf, but prevailing surface to 500 mb winds is sending rounds of low to mid level moisture into the area from East Central TX/LA. The drier but still somewhat unstable northerly flow aloft is allowing for good insolation which is resulting to isolated to scattered convection over the less worked over areas of the Hill Country and Srn Edwards Plateau in the early afternoon. By late afternoon, some of the Coastal Prairies and areas along/S of Hwy 90 could see a boost in rain chances. Unlike Monday/Monday night the activity should be mostly 20 to 30 percent coverage and much lower rainfall totals as most of the activity will be brief and individual cells. The northerly wind pattern aloft could allow for a few cells to linger into the mid-evening hours. Overnight into Wednesday, an upper tropospheric trough moves west across the lower Mississippi Valley into TX and brings a more unstable pattern over South Central TX. The pattern is relatively weak in the 700-500 mb level, so there are some varied solutions in coverage with the often favored 12Z Texas Tech WRF looking to be an excitable outlier in precipitation coverage for Wednesday. Will stick closer to persistence and the medium range consensus which show continued relatively low Pwat values in the 1.25 to 1.75 range which would suggest another afternoon like that of Today, or mainly 20-30 percent PoP. Minimal nighttime activity is again expected and with less of a steering wind aloft, the activity will probably drop off just after 00z Thursday. With most of the vegetation reinforced to being nice and green, daytime temperatures during this air mass and isolated diurnal storm environment should be slow to return back to seasonal normals, at least in the short-term. LONG TERM (Thursday through Tuesday)... The mid-level disturbance continues westward passing through Central Texas bringing more chances for showers and thunderstorms Thursday afternoon. Like the past few days, these showers will be primarily diurnally driven. Meanwhile, upper ridging building in from the Four Corners will keep the area free of considerable precipitation from Friday through the weekend, and into next week. Temperatures will also have a chance to rebound closer to normal by the weekend. Look for highs in the mid to upper 90s in the long-term for most of the area, with the Rio Grande Plains closer to 100-102. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 91 75 94 75 / 10 30 10 10 0 Austin Bergstrom Intl Airport 72 91 75 94 75 / 10 40 10 10 0 New Braunfels Muni Airport 73 91 75 95 75 / 10 40 20 - 0 Burnet Muni Airport 70 90 74 93 74 / - 20 10 10 0 Del Rio Intl Airport 75 94 77 98 78 / 10 20 10 - - Georgetown Muni Airport 71 91 74 94 74 / - 30 10 10 0 Hondo Muni Airport 72 90 75 94 74 / 10 40 30 - 0 San Marcos Muni Airport 72 91 75 95 75 / 10 40 20 10 0 La Grange - Fayette Regional 75 92 77 95 77 / 10 40 - 10 0 San Antonio Intl Airport 73 90 75 93 75 / 10 40 30 - 0 Stinson Muni Airport 74 91 77 94 76 / 10 40 20 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...Brady
Hazardous weather outlook, Jul 20, 2:58 PM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 258 PM CDT Tue Jul 20 2021 TXZ171>173-183>194-202>209-217>225-228-212000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 258 PM CDT Tue Jul 20 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 21, 1:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
122 AM CDT Wed Jul 21 2021
TXZ217-210700-
Maverick TX-
122 AM CDT Wed Jul 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK COUNTY
UNTIL 200 AM CDT...
At 121 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Darling, or 8 miles northeast of Quemado, moving
southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Quemado, Radar Base, Normandy, Darling and Paloma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2882 10055 2883 10058 2885 10057 2888 10060
2889 10059 2891 10062 2890 10063 2892 10063
2894 10065 2900 10065 2908 10067 2908 10020
2877 10053
TIME...MOT...LOC 0621Z 041DEG 13KT 2903 10052
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:43 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 4:15 PM CDT | Special Weather Statement | EWX | Kinney | 30 min |
| Jul 21, 4:26 PM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde, Zavala | 3 hr |
| Jul 21, 5:54 PM CDT | Areal Flood Advisory | EWX | Frio, Medina | 2 hr |
| Jul 21, 6:31 PM CDT | Special Weather Statement | EWX | Karnes | 29 min |
| Jul 21, 6:35 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 2 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.